I am needing some help or understanding. It has been a while for me by the grace of god that I have not had anxiety or panic attack. However yesterday morning I had one heck of roller coaster ride of a full blown panic attack. I felt as though my world was coming to and end..it lasted a total of almost 2 hours...peaking and the slowly down. It finally passed and left me pretty much wiped out the entire day. This morning I am feel sort of shaky and my back is all tensed...could this be from what I went through yesterday...??? I know all the symptoms of panic attacks have had them before..but nothing like this one. I am just so scared it will happen again.
Anyone have some insight if what I am feeling this morning could have been because of my panic attack yesterday?
Yes I have had severe panic attacks that lasted much longer than 2 hrs. They are quite traumatic experiences and leave your body exhausted.
Do you have anything to help curb your attacks, or do you just want to face them naturally? Do you think anything is causing them or are they completely random? I think I have had the mother of all panic attacks and I couldn't imagine where I would be if it weren't for benzodiazepines. Do you take something like a SSRI/SNRI for anxiety or depression. This could really help you. Those drugs don't help me, but I know it can stop anxiety and panic in many other people.
HI, before anyone starts or stops taking Benzos, which is vallium, xanax,klonipin (klonopin), diazepim,,, ETC,etc, you need to know that they ARE VERY PHYSICALLY DEPENDANT drugs. I have been on xanax for about 5 years, I think, and I never took more than 1.5 mg a day. I noticed over the years that my anxiety troubles were getting worse. I figured it was ME. IT ISNT. These drugs CHANGE your brain chemistry, which in turn affects your WHOLE body. I have recently tapered my dose down in half, and I have been in terrible withdrawal . Im talking low grade fevers, hyperventilation, neck tics, headaches, exhaustion, panic, GERD.... diahrrea......etc etc.....DONT start Benzos. Im telling you. And if you are taking them and your getting worse, you need to taper down SUPER SLOWLY. Heres a very Informative link....
ANti depressants also cause major withdrawal symptoms, and are not as dangerous as benzos, but should never be quit cold turkey..
I understand that you think benzos are bad, but in severe anxiety there aren't many choices. Sometimes you need to weigh the pros and cons. Either you suffer these severe attacks and be traumatized (I have had ones that lasted days before medical intervention), or you try the wait while you feel like you are dying to see if the panic will stop. A typical panic attack lasts 30 minutes, and if your attacks last hours, yes I do believe you could be a candidate for benzodiazepines. Nothing legal for treating anxiety works better for curbing attacks than benzos. For me it's either the hospital or the benzos. I choose the benzos.
Panic disorder is a disease itself or is caused by a number of diseases. In my case, severe panic disorder started after contracting Lyme Disease (a symptom of the disease itself). I was doing ok off benzos until I started antibiotics, and then I had some of the craziest attacks I could imagine. This reaction was expected (a temporarily increase in symptoms I have already experienced), but I had no idea it was going to send me into lala land for a weak with constant panic, and the feeling of doom; to the point that ativan wasn't completely alleviating these symptoms.
The strange thing about my case, is even with the hell I've gone through the past 11 months before I got diagnosed I am not depressed. SSRIs and SNRIs simply don't work on my brain.
I was a benzo hater like you before I went through the hardest week of my life. I was sure I was dying. Earlier in my illness, I was taking Ativan as needed. After trying SSRIs, my panic intensified, so they tried me on klonopin. When I stopped the SSRI I no longer needed the Klonopin, and I was able to ween myself off of it within a couple weeks. I did experience withdrawal even though I was on it for a short period of time, so I can say I was a bit physically addicted. At this point, I was looking for any natural non-addictive alternatives to benzodiazepines; specifically things that target GABA. I tried everything, and I found that a good kava supplement from the south pacific works like Ativan. Works in 10 minutes and can curb a mild to moderate panic attack. Not quite as strong as Ativan, but definitally some potent stuff. I didn't notice much effect from herbs like valerian or passionflower. Magnesium supplements help me to relax, but didn't do anything for the panic.
So now I am back on a heavy benzo regimen, because I need to be. I am under the care of a neurologist, psychiatrist, and I now see a counselor. They all agree that for my case, the benzodiazepine combo is what I need for now. I vocalized my worries about addiction, and they say that's the last thing I have to worry about right now. As my doctor continues treating Lyme, I will hopefully no longer need these drugs anymore.
So, yes, benzos are very addictive, but you have to weigh the benefits and the risks. I have determined that in my case, the benefits outweigh the risks. I can live at home without the fear of impending doom, I can feel a sense of normalcy psychologically, and I can sleep in a bed that isn't a hospital bed. I know I don't have and addictive personality, so that's a strength for me. When the time comes, I will ween off, and do it successfully.
I'm not sure where I would be without the benzos. I would guess either a hospital bed or psychiatric ward. With all my physical symptoms, probably both. All just from panic attacks and an impending feeling of doom.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.